MDJunction - People Helping People
 
Ask a Question
12/08/2009 11:35 AM

Prednisone

Thinginmyhead
ThinginmyheadPosts: 202
Member

Well my endo called me today and the verdict is the cortisol levels have dropped again from 166 to 124 she wants them around the 500 mark. Now taking 5mgs once per day. Anyone have experience with this one? Im on it for the next 3 months at least.
Reply

12/08/2009 11:41 AM
confuzzles

They have automatically put me on prednisone after each of my surgeries. It does help with energy levels, but also as it is a steroid it has caused some weight gain for me. After my 1st surgery I was on it for about 4 months. I have now been on it for about 1 month as I am almost 1 month post op. It also has helped with my swelling from the surgery. So yeah I take 5 mg tabs 2 times daily. I have had no other issues with it than the weight and even that hasn't been astronomical, comparitively speaking of course... So anyway that's my story. Wishing you all the luck!

12/08/2009 11:57 AM
JordynsGigi
JordynsGigi  
Posts: 786
Senior Member

Hi Chelle

Ive been on Prednisone but now Im back on Hydrocortisone... although Im thinking I should go back on the Pred. Its long acting, compared to the HC.

First off.. if you've been looking it up on the internet, those sypmtoms listed are from higher doses... dont let it get to you too much.. like I did.. LOL.

If the dose is too high, it will cause weight gain, and a moon shaped face.

I think you'll be surprised at how good it makes you feel, and like confuzzles said, it will help with your energy level.

Take it with breakfast.. it can cause stomach upset.


12/08/2009 01:53 PM
Thinginmyhead
ThinginmyheadPosts: 202
Member

Oh THANK GOD...higher energy levels? mood? Because I'm the most irritable person right now...it's been getting progressively worse since my surgery! I think my hubby and kids are gonna trade me in for a new one pretty soon. And, yes Brenda, I have been looking it up and those are pretty crappy side effects...funny though supposed to be losing weight with the low cortisol and THAT hasn't been happening as promised Smile

Thanks you guys.

One more question...when you came off the pred how were you weaned?


12/08/2009 02:02 PM
JordynsGigi
JordynsGigi  
Posts: 786
Senior Member

Well.. I think the weight loss comes from having no appetite.

My endo always ask me that... do you have an appetite?? LOL

Fed up with my weight gain, I tried taking a lower dose for a few days,I had no appetite, and lost 5lbs... but, I felt soooo fatigued, all I could do was sit.

And to wean off steroids, you just keep lowering the dose every few days.

When do you have your blood checked again?


12/08/2009 02:54 PM
Thinginmyhead
ThinginmyheadPosts: 202
Member

I'm not sure. I have to call her on Friday, she's in Kitchener I'm in Guelph. She goes on holidays for 3 weeks Dec 16th and I see her in February.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved